MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. PROXIMATE*RL LINEAR STAPLER; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. PROXIMATE*RL LINEAR STAPLER; STAPLE, IMPLANTABLE
Catalog Number TX60B
Medical Device Problem Codes Failure to Form Staple (2579); Failure to Fire (2610); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Tissue Injury (4559)
Date of Event 10/25/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Date sent 10/31/2024.D4 batch # unk.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.D4: udi: the expiration date is currently not available.Therefore, the full udi is currently not available.An analysis of the product could not be performed since a physical sample was not received for evaluation.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.However, if the product is received at a later date, the investigation will be updated as applicable.No lot or batch number was provided therefore a device history could not be done.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that post op of a robotic sigmoid colectomy procedure that the patient was brought back to the or due to a hole in the staple line.The hole was repaired with suture and a drain was placed.Patient current status unknown but patient was stable after the procedure.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 11/12/2024 additional information was requested, and the following was obtained: what procedure was being performed? -robotic sigmoid colectomy did the patient receive any preoperative chemotherapy or radiation? -unknown was the device difficult to close? -no was the device closed and repositioned multiple times prior to firing? -no was the device difficult to fire? -no were there any difficulties loading the device? -no what did they do to ensure that the cartridge was snapped in please prior to closing the device? -device was used right out of the packaging.What is the current status of the patient? -patient has been discharged and is doing fine.Were there any issues experienced with the device in the initial surgical procedure? -not that was discussed were there any issues noted with staple formation at any point throughout the care of the patient? if so, please describe.-no was a leak test performed? if so, what type and what was the result? -patient was scoped post procedure and no leak was detected initially was the staple line visualized endoscopically during the initial surgical procedure? -yes how many days postoperative did the leak occur? -4 or 5 how was the leak identified? -patient came in in pain, scope determined leak what was observed at the site of the leak upon reoperation? -opened staples along the staple line how was the leak addressed? -staple line was oversewed and a drain was placed were there any issues experienced with the device in the initial surgical procedure? -no does the surgeon believe the post-operative issue was related to an alleged deficiency of the device or were their other contributing patient factors? please explain.-combination of factors but did state that there was an issue with the staple line that led to the leak.

Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
3035526892
MDR Report Key20577276
Report Number3005075853-2024-08252
Device Sequence Number8106222
Product Code GDW
UDI-Device Identifier10705036003342
UDI-Public10705036003342
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K020779
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberTX60B
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/25/2024
Supplement Date Received by Manufacturer11/06/2024
Initial Report FDA Received Date10/31/2024
Supplement Report FDA Received Date11/12/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown